Mississippi, 2024

Flash Flooding and Hail in Mississippi, May 24, 2024

May 24, 2024 · NWS MEG · 23 events in 8 counties and zones

An active storm pattern as several mid-level shortwaves crossed the region. An MCV lifted east northeast out of the Ozarks across southern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$61,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An active storm pattern as several mid-level shortwaves crossed the region. An MCV lifted east northeast out of the Ozarks across southern Arkansas. The MCV fired up morning convection across the Mid-South with isolated storm coverage in the afternoon. A weak capped environment was broken and steep mid-level lapse rates, roughly 30 knots of shear, and plentiful instability allowed storms to flourish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 24, 5:26 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, May 24, 5:26 AM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
626 AM CDT Fri May 24 2024

...New AVIATION...

.SYNOPSIS...
Issued at 429 AM CDT Fri May 24 2024

Showers and thunderstorms will continue to impact the Midsouth
through the weekend. Some severe storms will be possible,
particularly today and late Sunday. The primary severe weather
threats will be large hail and damaging winds. Otherwise, warm and
humid conditions will prevail.

A few storms will linger across north Mississippi on Monday.
Otherwise, fair weather and lower humidity is forecast early next
week across the Midsouth.

&&

.DISCUSSION...
(Today through Thursday)
Issued at 429 AM CDT Fri May 24 2024

The storm track will continue across the Midsouth through the
weekend, as a belt of strong westerlies extends from the southern
and central Great Plains into the MS River Valley. Under these
strong winds aloft, surface dewpoints in the lower 70s will
contribute to precipitable water values of 1.5 to 2 inches, and
daytime surface-based CAPE nearing 3000 J/kg over the Midsouth.

Thunderstorm timing and coverage will be primarily associated
with midlevel shortwaves, often enhanced by convection over the
southern plains and Ozarks. Similar to early yesterday morning,
KLZK radar shows an area of storms with an apparent MCV lifting
east-northeast across southern AR. Latest CAMs depict this
convection moving through the Midsouth this morning, with isolated
afternoon storms developing in its wake. Confidence in coverage
area is limited by a strong EML. However, should updrafts overcome
the capping nature of the EML, steep midlevel lapse rates (7.0 to
7.5 C/km) will support large hail. With 0-6km bulk shear at or
below 30 knots, surface-based convection should wane with the loss
of surface heating by early evening.

HRRR runs continue to show large run to run variability with
thunderstorm depiction beyond 24 hours. 00Z CAM consensus,
including the HRRR, depicted storms dropping southeast across AR
late this evening, possibly impacting areas around West Helena, AR
and Clarksdale, MS. The 06Z HRRR maintains a robust linear MCS
from central AR to middle TN, with impacts over the entire
Midsouth after midnight. With that said, confidence remains
limited with overnight storm chances and potential impacts. The
convective parameters are at least supportive of large hail and
damaging winds with any storms that develop overnight.

Modest shortwave ridging will limit storm organization potential
Saturday, but not preclude daytime pulse severe. Stronger
westerlies will arrive Sunday afternoon, as the ridge axis lifts
to the Carolinas. Surface based CAPE will reach or exceed
3000 J/kg along and west of the MS River Sunday afternoon. This
strong surface-based instability will likely be capped under a
strong EML south of I-40. This EML will translate east Sunday
evening, as height falls and a weak surface cold front lift
through the Midsouth. Large hail and damaging winds will remain
the primary severe threat Sunday night.

Less humid and slightly cooler air will spread into the Midsouth
early next week, behind Sunday night's cold frontal passage. A
respite from thunderstorms should last through midweek.

PWB

&&

.AVIATION...
(12Z TAFS)
Issued at 626 AM CDT Fri May 24 2024

Convection has fired up near the MEM terminal this morning.
Thunderstorms are tracking NE with a large swath of rain behind
it. -SHRA will prevail most of the period with embedded
thunderstorms warranting a VCTS.

CIGS and Vsbys should remain VFR, with a low confidence chance in
VSBYS decreasing in any convective activity. Another round of
convection is anticipated late tonight, but timing is very tricky
as guidance is still all over the place with the MCV. Guidance
also began hinting at some morning MVFR cigs, but there was not
enough model consensus to warrant inclusion.

AMD NOT SKED at KJBR as the ASOS is still missing wind and is
having connection issues.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...DNM

In the hours before

Special weather statement, May 24, 7:17 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 AM CDT Fri May 24 2024

ARZ009-MOZ113-115-TNZ001-002-019-241345-
Clay AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
817 AM CDT Fri May 24 2024

...STRONG THUNDERSTORMS WILL IMPACT CLAY...PEMISCOT...NORTHEASTERN
DUNKLIN...NORTHWESTERN DYER...WESTERN OBION AND LAKE COUNTIES THROUGH
845 AM CDT...

At 816 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corning to near Deering to near Miston.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kennett, Caruthersville, Malden, Piggott, Corning, Portageville,
Hayti, Campbell, Rector, Reelfoot Lake State Park, Chalk Bluff
Natural Area, Tiptonville, Ridgely, Holcomb, Hayti Heights, Wardell,
St. Francis, Pollard, Greenway, and McDougal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 8996 3639 8997 3639 8975 3643 8973
      3640 8967 3641 8960 3634 8954 3638 8951
      3642 8955 3646 8952 3650 8954 3650 8949
      3646 8947 3650 8942 3650 8921 3601 8948
      3638 9065 3650 9069 3650 9022 3663 9015
TIME...MOT...LOC 1316Z 234DEG 31KT 3639 9051 3621 8995 3614 8944

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CAD
Special weather statement, May 24, 7:21 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
821 AM CDT Fri May 24 2024

MSZ002>006-009-014-016-017-TNZ053-089>092-241345-
Itawamba MS-Tippah MS-Marshall MS-Benton MS-Alcorn MS-Prentiss MS-
Tishomingo MS-Union MS-Lee MS-Fayette TN-Chester TN-Hardin TN-
Hardeman TN-McNairy TN-
821 AM CDT Fri May 24 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN UNION...NORTHWESTERN
ITAWAMBA...NORTHEASTERN MARSHALL...NORTHERN LEE...TISHOMINGO...
ALCORN...TIPPAH...BENTON...PRENTISS...SOUTHEASTERN FAYETTE...
HARDEMAN...SOUTHERN HARDIN...SOUTHWESTERN CHESTER AND MCNAIRY
COUNTIES THROUGH 845 AM CDT...

At 820 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pickwick Landing State Park to near Blue
Mountain. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corinth, Booneville, New Albany, Savannah, Bolivar, Ripley, Selmer,
Baldwyn, Iuka, Pickwick Landing State Park, J P Coleman State Park,
Big Hill Pond State Park, Lamar, Saltillo, Whiteville, Adamsville,
Guntown, Mantachie, Burnsville, and Blue Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8820 3492 8815 3489 8810 3467 8813
      3425 8851 3454 8916 3501 8954 3535 8916
      3532 8841 3512 8798 3501 8799
TIME...MOT...LOC 1320Z 244DEG 16KT 3504 8819 3463 8898

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CAD
Special weather statement, May 24, 7:43 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
843 AM CDT Fri May 24 2024

TNZ001>003-019>021-051-052-054-241415-
Carroll TN-Henderson TN-Weakley TN-Lake TN-Madison TN-Crockett TN-
Obion TN-Dyer TN-Gibson TN-
843 AM CDT Fri May 24 2024

...STRONG THUNDERSTORMS WILL IMPACT CROCKETT...WEAKLEY...NORTHWESTERN
HENDERSON...NORTHEASTERN DYER...GIBSON...OBION...WESTERN CARROLL...
MADISON AND LAKE COUNTIES THROUGH 915 AM CDT...

At 842 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tiptonville to near Eaton to near Mercer.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jackson, Dyersburg, Martin, Union City, Humboldt, Milan, McKenzie,
Trenton, Huntingdon, Fulton, Reelfoot Lake State Park, Fairview,
Tiptonville, Newbern, Dresden, Alamo, Bells, South Fulton, Dyer, and
Greenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 8880 3642 8865 3577 8835 3547 8903
      3558 8908 3569 8907 3571 8913 3594 8922
      3634 8957 3634 8953 3637 8951 3642 8955
      3646 8952 3650 8954 3650 8949 3647 8949
      3646 8947 3650 8942 3651 8930
TIME...MOT...LOC 1342Z 222DEG 23KT 3642 8949 3599 8917 3554 8898

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CAD
Special weather statement, May 24, 7:44 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
844 AM CDT Fri May 24 2024

MSZ004>006-009-014-016-017-TNZ053>055-090>092-241415-
Itawamba MS-Tippah MS-Alcorn MS-Prentiss MS-Tishomingo MS-Union MS-
Lee MS-Henderson TN-Chester TN-Hardin TN-Hardeman TN-Decatur TN-
McNairy TN-
844 AM CDT Fri May 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION...NORTHERN
ITAWAMBA...NORTHEASTERN LEE...TISHOMINGO...ALCORN...EASTERN TIPPAH...
PRENTISS...SOUTH CENTRAL HENDERSON...SOUTHEASTERN HARDEMAN...
HARDIN...SOUTHERN CHESTER...MCNAIRY AND SOUTHWESTERN DECATUR COUNTIES
THROUGH 915 AM CDT...

At 844 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wheeler, or near Booneville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corinth, Booneville, Savannah, Selmer, Baldwyn, Iuka, Pickwick
Landing State Park, J P Coleman State Park, Big Hill Pond State Park,
Tishomingo State Park, Adamsville, Guntown, Belmont, Mantachie,
Burnsville, Jumpertown, Glen, Sardis, Tishomingo, and Pickwick Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8820 3492 8815 3489 8810 3446 8816
      3432 8860 3461 8885 3490 8894 3528 8897
      3548 8823 3525 8798 3501 8798
TIME...MOT...LOC 1344Z 228DEG 42KT 3461 8852

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CAD
Special weather statement, May 24, 8:11 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
911 AM CDT Fri May 24 2024

TNZ001>003-019>021-050>052-054-241445-
Carroll TN-Henderson TN-Weakley TN-Lake TN-Madison TN-Crockett TN-
Obion TN-Dyer TN-Haywood TN-Gibson TN-
911 AM CDT Fri May 24 2024

...STRONG THUNDERSTORMS WILL IMPACT CROCKETT...WEAKLEY...NORTHWESTERN
HENDERSON...NORTHEASTERN DYER...GIBSON...OBION...WESTERN CARROLL...
NORTHEASTERN HAYWOOD...MADISON AND NORTHEASTERN LAKE COUNTIES THROUGH
945 AM CDT...

At 910 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Union City to Rutherford to near Bemis.
Movement was northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jackson, Martin, Union City, Humboldt, Milan, Trenton, Fulton,
Fairview, Newbern, Dresden, Alamo, Bells, South Fulton, Dyer,
Greenfield, Three Way, Troy, Kenton, Rutherford, and Obion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 8867 3565 8854 3543 8899 3543 8910
      3600 8923 3650 8949 3646 8946 3650 8942
      3651 8930
TIME...MOT...LOC 1410Z 215DEG 46KT 3648 8910 3612 8899 3556 8888

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

CAD
Special weather statement, May 24, 8:13 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
913 AM CDT Fri May 24 2024

MSZ002>006-009-014-016-017-TNZ090>092-241445-
Itawamba MS-Tippah MS-Tishomingo MS-Marshall MS-Union MS-Benton MS-
Lee MS-Alcorn MS-Prentiss MS-Hardeman TN-McNairy TN-Hardin TN-
913 AM CDT Fri May 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION...NORTHERN
ITAWAMBA...NORTHEASTERN MARSHALL...NORTHERN LEE...TIPPAH...BENTON...
TISHOMINGO...PRENTISS...ALCORN...SOUTHERN HARDEMAN...SOUTHERN MCNAIRY
AND SOUTHERN HARDIN COUNTIES THROUGH 945 AM CDT...

At 913 AM CDT, Doppler radar was tracking a strong thunderstorm near
Thrashers, or 9 miles east of Booneville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corinth, Booneville, Ripley, Baldwyn, Red Bay, Iuka, Pickwick Landing
State Park, J P Coleman State Park, Big Hill Pond State Park,
Tishomingo State Park, Lamar, Saltillo, Guntown, Belmont, Burnsville,
Blue Mountain, Jumpertown, Glen, Tishomingo, and Snow Lake Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8820 3492 8815 3489 8810 3442 8816
      3438 8827 3439 8875 3477 8941 3493 8941
      3500 8929 3499 8920 3505 8920 3510 8910
      3513 8836 3510 8798 3501 8799
TIME...MOT...LOC 1413Z 232DEG 40KT 3470 8840

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CAD

The radar

The Columbus AFB radar (KGWX), 87 km away, was scanning. The volume nearest the first event began at 15:13 UTC.

Open the radar archive at this moment

Event by event

14 hail, 7 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Flash Flood, Prentiss

When
May 24, 9:15 AM CST to 10:15 AM CST
Where
Prentiss County, 0.89 mi NW of Booneville to 1.7 mi ENE of Booneville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.660, -88.560

Numerous roads in Booneville and surrounding rural areas became inundated by floodwaters.

Hail, Monroe

When
May 24, 11:40 AM CST to 11:45 AM CST
Where
Monroe County, 0.17 mi NNW of Aberdeen Mnroe Co Ar
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.872, -88.481

Quarter sized hail fell on Airport Rd.

Thunderstorm Wind, Pontotoc

When
May 24, 2:05 PM CST to 2:10 PM CST
Where
Pontotoc County, Algoma
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.180, -89.030

Reports of trees down in Algoma.

Hail, Pontotoc

When
May 24, 2:15 PM CST to 2:20 PM CST
Where
Pontotoc County, 4.65 mi NW of Troy
Measured
1.5 in hail
Reported by
Public
Coordinates
34.174, -88.948

Ping pong ball sized hail estimated from a photo five miles northwest of Troy along highway 41.

Hail, Pontotoc

When
May 24, 2:23 PM CST to 2:28 PM CST
Where
Pontotoc County, 3.45 mi N of Troy
Measured
0.88 in hail
Reported by
Public
Coordinates
34.170, -88.900

Hail, Pontotoc

When
May 24, 2:24 PM CST to 2:29 PM CST
Where
Pontotoc County, 3.45 mi N of Troy
Measured
1.25 in hail
Reported by
Public
Coordinates
34.170, -88.900

Hail, Pontotoc

When
May 24, 2:28 PM CST to 2:33 PM CST
Where
Pontotoc County, 2.56 mi NNW of Troy
Measured
1 in hail
Reported by
Public
Coordinates
34.154, -88.918

Quarter sized hail fell on Pontocola Road at Highway 41.

Hail, Tate

When
May 24, 4:15 PM CST to 4:20 PM CST
Where
Tate County, 2.44 mi NNW of Arkabutla
Measured
1.25 in hail
Reported by
Public
Coordinates
34.734, -90.139

Half dollar sized hail reported along Bundrum Road.

Hail, De Soto

When
May 24, 4:43 PM CST to 4:48 PM CST
Where
De Soto County, 1.72 mi SW of Love
Measured
0.75 in hail
Reported by
Public
Coordinates
34.734, -89.994

Small hail fell at the Buena Vista Subdivision at Highway 51 and Thunderbird Drive East.

Hail, Tate

When
May 24, 5:00 PM CST to 5:05 PM CST
Where
Tate County, 0.69 mi S of New Town
Measured
1.25 in hail
Reported by
Public
Coordinates
34.610, -89.920

Half dollar sized hail fell in Newton.

Thunderstorm Wind, Tate

When
May 24, 5:07 PM CST to 5:12 PM CST
Where
Tate County, 2.66 mi SSW of Coldwater Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.642, -89.990

Trees down on Oakley Road.

Thunderstorm Wind, Tate

When
May 24, 5:08 PM CST to 5:13 PM CST
Where
Tate County, 2.21 mi NW of Senatobia
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
34.641, -89.980

Powerlines down on Merry Hill Ranch Road.

Thunderstorm Wind, Tate

When
May 24, 5:16 PM CST to 5:21 PM CST
Where
Tate County, 1.38 mi S of Senatobia
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.600, -89.950

A large tree was uprooted and landed on a house.

Thunderstorm Wind, Tate

When
May 24, 5:18 PM CST to 5:28 PM CST
Where
Tate County, 0.57 mi W of Gravel Spgs to 3.15 mi SSW of Senatobia
Measured
74 kt (85 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.570, -89.890

Significant tree damage was noted along Springfield Rd as well as a few utility poles were snapped. On Sides Bottom Road, part of the trimming and half of the roof was ripped off a metal building. Winds were estimated around 85 mph.

Thunderstorm Wind, Panola

When
May 24, 5:19 PM CST to 5:24 PM CST
Where
Panola County, 1.33 mi WSW of Como
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.510, -89.950

Multiples trees knocked down near and on the west side of Como.

Hail, Tate

When
May 24, 5:20 PM CST to 5:25 PM CST
Where
Tate County, 0.69 mi S of New Town
Measured
1.25 in hail
Reported by
Public
Coordinates
34.610, -89.920

Half dollar sized hail fell, east of Senatobia.

Thunderstorm Wind, Panola

When
May 24, 5:25 PM CST to 5:35 PM CST
Where
Panola County, 2.76 mi S of Como
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.480, -89.930

Several uprooted and snapped trees were found in the Como Community and surrounding areas. Winds were estimated up to 75 mph.

Flash Flood, Tate

When
May 24, 5:45 PM CST to 6:45 PM CST
Where
Tate County, 1.14 mi W of Senatobia to 0.64 mi WSW of Senatobia
Cause
Heavy Rain
Reported by
Public
Coordinates
34.620, -89.970

Flash Flooding occurred across several streets in Senatobia including Brownsferry St, Marvin St, and Evelyn St. Water approached a few houses.

Hail, Lafayette

When
May 24, 6:13 PM CST to 6:18 PM CST
Where
Lafayette County, 1.14 mi E of Taylor
Measured
1 in hail
Reported by
Public
Coordinates
34.270, -89.580

Hail, Lafayette

When
May 24, 6:21 PM CST to 6:26 PM CST
Where
Lafayette County, Springdale
Measured
1.75 in hail
Reported by
Public
Coordinates
34.230, -89.620

Hail, Lafayette

When
May 24, 6:22 PM CST to 6:27 PM CST
Where
Lafayette County, 0.69 mi N of Springdale
Measured
1.75 in hail
Reported by
Public
Coordinates
34.240, -89.620

Hail, Yalobusha

When
May 24, 6:35 PM CST to 6:40 PM CST
Where
Yalobusha County, 2.29 mi E of Water Vly
Measured
2.75 in hail
Reported by
Public
Coordinates
34.170, -89.590

Baseball sized hail fell northeast of Water Valley.

Hail, Yalobusha

When
May 24, 6:54 PM CST to 6:59 PM CST
Where
Yalobusha County, 1.14 mi W of Pine Vly
Measured
1 in hail
Reported by
Public
Coordinates
34.070, -89.520

Quarter sized hail fell in Pine Valley.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2024Every state in 2024This day in weather historyWarnings in Mississippi, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182336, 1182338, 1182348, 1182339, 1182340, 1182343, 1182342, 1182344, 1182347, 1182345, 1182350, 1182349, 1182357, 1182358, 1182351, 1183348, 1182359, 1182337, 1182354, 1182355, 1182356, 1182352, 1182353.